Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 31, NWS JSJ

May 8, 2012

NWS JSJ issued this areal flood warning at May 8, 2012, 7:06 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2012, 7:06 PM CDT (00:06 UTC)
Expired
May 9, 2012, 5:00 AM CDT
In force
10 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at May 8, 3:19 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 8, 3:19 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
419 PM AST TUE MAY 8 2012

.SYNOPSIS...A SOUTHWEST JET CORE STRENGTHENS OVER PUERTO RICO
BETWEEN NOW AND WEDNESDAY AFTERNOON AS AN APPROACHING SHORT WAVE
TROUGH DEEPENS OVER THE CENTRAL CARIBBEAN. THEN SEVERAL SMALL
TROUGHS WILL PASS THROUGH BEFORE THE MAIN TROUGH PASSES ON FRIDAY.
AFTER SUNDAY A RIDGE BUILDS OVER THE CARIBBEAN PUTTING NORTHWEST
FLOW OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS FOR THE REST OF
NEXT WEEK.

AT MID LEVELS...HIGH PRESSURE CONTINUES OVER THE TROPICAL ATLANTIC
THROUGH THE PERIOD. A TROUGH DIGS INTO THE CENTRAL CARIBBEAN
TONIGHT THROUGH THURSDAY BUT WEAKENS BEFORE ARRIVING IN THE LOCAL
AREA. HIGH PRESSURE THEN DOMINATES THE CARIBBEAN FOR THE REST OF
THE FOLLOWING WEEK.

AT LOWER LEVELS...HIGH PRESSURE BUILDING SOUTH INTO THE CENTRAL
ATLANTIC WILL CAUSE FLOW TO BECOME MORE SOUTHEAST OVER THE LOCAL
AREA AND FORCE THE WEAK TROUGH OVER THE LEEWARD ISLANDS TOWARD THE
LOCAL AREA WEDNESDAY THROUGH FRIDAY...BRINGING AN INCREASE IN
MOISTURE. AS SOUTHEAST WINDS INCREASE OVER THE AREA SOME DRY AIR
WILL BE IMPORTED FROM THE TROPICAL ATLANTIC SATURDAY THROUGH MONDAY...BUT
IT WILL BE MIXED WITH MOISTURE FROM THE SOUTHEAST RESULTING IN A
DRYING TREND...THAT WILL STILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS NEXT WEEK...ESPECIALLY DURING THE AFTERNOONS OVER THE
INTERIOR OF PUERTO RICO.

&&

.DISCUSSION...AFTER A NEARLY RAIN FREE MORNING OVER PUERTO RICO
SHOWERS AND THUNDERSTORMS EXPLODED OVER THE INTERIOR DURING THE
EARLY AFTERNOON LEAVING UP TO 2 TO 4 INCHES OF RAIN IN SOME AREAS.
SOME OF THESE SHOWERS WILL DRIFT TOWARD THE NORTH COAST DURING THE
LATE AFTERNOON HOURS. THE DRIER PERIOD THAT THE REST OF THE AREA
HAS BEEN EXPERIENCING WILL GRADUALLY END TONIGHT AND TOMORROW AS
MOISTURE RETURNS FROM THE SOUTHEAST WITH A WEAK TROUGH THAT WAS
STATIONARY OVER THE LEEWARD ISLANDS. MOISTURE WILL CONTINUE WITH
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...AND THEN BEGIN TO TAPER
OFF AS AIR FROM WEST AFRICA BEGINS TO SEEP INTO THE AREA FROM THE
EAST. THERE WILL BE SUFFICIENT MIXING IN THE WIDER AREA
HOWEVER...TO BRING PATCHES OF MOISTURE AND KEEP AT LEAST SCATTERED
SHOWERS IN THE FORECAST THROUGH THE WEEKEND. MOISTURE FROM THE
EAST NORTHEAST THEN ARRIVES AND BRINGS MORE SCATTERED SHOWERS IN A
TREND THAT WILL CONTINUE FOR MUCH OF THE FOLLOWING WEEK. SOME
AREAS WILL HAVE SUFFICIENT RAIN NOW THROUGH FRIDAY FOR URBAN AND
SMALL STREAM FLOODING.

&&

.AVIATION...MVFR AND IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS
WILL CONTINUE THROUGH 09/00Z OVER THE INTERIOR OF PUERTO
RICO...BUT TAF SITES WILL BE LITTLE AFFECTED EXCEPT FOR TJSJ LATE
AFTERNOON AND EARLY EVENING WHEN SOME SHOWERS AND THUNDERSTORMS
MAY APPROACH FROM THE SOUTHWEST. ELSEWHERE VFR CONDS WILL PREVAIL
EXCEPT FOR SOME MVFR IN TNCM AND TKPK THROUGH 09/22Z. LLVL WINDS
ARE SHIFTING TO THE SE AND WILL INCREASE SOMEWHAT WEDNESDAY. WINDS
ABOVE 10 KFT ARE WSW-W INCREASING TO 70 KTS NEAR 40 KFT.

&&

.MARINE...MARINE CONDS REMAIN TRANQUIL AT 4 FEET OR LESS...BUT
WILL INCREASE GRADUALLY NOW THROUGH TUESDAY TO 6 FEET IN THE
ATLANTIC WATERS. GENTLE TO MODERATE WINDS WILL ALSO INCREASE
SOMEWHAT IN THE NEXT 6 DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  86  77  84 /  20  20  40  70
STT  76  86  77  85 /  30  30  50  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

10/12
Hazardous weather outlook, May 8, 4:34 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
534 AM AST TUE MAY 8 2012

AMZ710>745-PRZ001>013-090945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
534 AM AST TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-090945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
534 AM AST TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:44 PM CDTFlash Flood WarningJSJ2 hr
May 8, 7:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 8, 10:55 PM CDTAreal Flood WarningJSJ4 hr
May 9, 1:44 AM CDTAreal Flood WarningJSJ6 hr
May 9, 1:12 PM CDTAreal Flood AdvisoryJSJ3 hr
May 9, 2:56 PM CDTAreal Flood AdvisoryJSJ3 hr
May 9, 4:00 PM CDTAreal Flood AdvisoryJSJ2 hr
May 9, 4:11 PM CDTFlash Flood WarningJSJ61 min

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.